Alert archive / Oregon / Hazardous Seas Warnings in 2021
Hazardous Seas Warning 31, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at May 1, 2021, 2:26 AM PDT. It took effect at May 1, 2021, 2:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2021, 2:26 AM PDT (09:26 UTC)
- In effect from
- May 1, 2021, 2:00 PM PDT
- Expired
- May 1, 2021, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
360 WHUS76 KMFR 010926 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 226 AM PDT Sat May 1 2021 PZZ356-376-012230- /O.EXT.KMFR.SC.Y.0050.000000T0000Z-210502T2100Z/ /O.NEW.KMFR.SE.W.0031.210501T2100Z-210502T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 226 AM PDT Sat May 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...For the Hazardous Seas Warning, very steep and wind- driven seas at 9 to 11 ft, with wind gusts to 37 kt. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and wind-driven seas at 6 to 9 ft. * WHERE...The Hazardous Seas Warning is from Pistol River south out to 12 NM from shore. The Small Craft Advisory is for all other areas. * WHEN...For the Hazardous Seas Warning, from 2 PM this afternoon to 11 PM PDT this evening. For the Small Craft Advisory, until 2 PM PDT Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Gusty winds and/or steep seas could capsize or damage smaller vessels, and will pose an increased risk to inexperienced mariners. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
1 follow-up statement
931 WHUS76 KMFR 012122 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 222 PM PDT Sat May 1 2021 PZZ356-376-021030- /O.EXT.KMFR.SC.Y.0050.000000T0000Z-210504T0000Z/ /O.CON.KMFR.SE.W.0031.000000T0000Z-210502T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 222 PM PDT Sat May 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT MONDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and steep to very steep wind-driven seas of 6 to 11 ft. * WHERE...Very steep and hazardous seas are expected out to 15 nm from shore and south of Cape Ferrelo. Small craft advisory conditions are expected elsewhere. * WHEN...The Hazardous Seas Warning is in effect until 11 PM PDT this evening, with the Small Craft Advisory in effect until 5 PM PDT Monday. * IMPACTS...Gusty winds and very steep and hazardous seas could capsize or damage vessels. Conditions will be hazardous to smaller vessels and inexperienced mariners. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Apr 30, 9:25 PM PDT, 5 hours 1 minute earlier.
Area forecast discussion, Apr 30, 9:25 PM PDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Medford OR
925 PM PDT Fri Apr 30 2021
.DISCUSSION...It will be noticeably cooler this weekend. An
update to the forecast was issued this evening to increase the
probability of rain, mainly in southwest Oregon overnight through
Saturday morning. A cold front extends across Douglas, Coos, and
Curry counties and will continue east of the Cascades overnight. A
shortwave will follow behind the front and bring an enhanced
chance of showers (and also a slight chance of thunderstorms)
Saturday afternoon in Lake and Modoc Counties.
Yet another shortwave in the north-northwest flow on the back
side of the upper level trough is expected Saturday night into
Sunday morning with a few additional light showers possible for
eastern Douglas County to the vicinity of Crater Lake. But,
widespread low and mid level clouds for southwest Oregon. Clouds
will be a bit less extensive in south central Oregon, and more so
in northern California, then clouds will diminish as a ridge
builds in Sunday afternoon.
&&
.AVIATION...For the 01/00Z TAF Cycle...An incoming front is
bringing IFR conditions to the coast this evening, and a mix of MVFR
and IFR ceilings will spread inland overnight into Saturday morning.
Mountain obscuration is expected to move inland from the Coast Range
this evening into Saturday. Gusty west to northwest winds can be
expected in most areas Saturday afternoon along and behind the
front. Keene
&&
.MARINE...Updated 830 PM PDT Friday 30 April 2021...
A cold front has moved through the waters with some showers
ongoing. Relatively light winds and seas will persist through
tonight. A thermal trough will form near the coast Saturday, then
remain in the area into Tuesday at least. This will produce gusty
north winds and steep, choppy seas, mostly south of Cape Blanco.
Winds and seas are expected to lower mid week. Keene
&&
.PREV DISCUSSION...
SHORT TERM...Tonight through Saturday Night...
A weakening frontal system will work its way onshore tonight
across southwest Oregon, bringing a continued thickening and
expansion of cloud cover. Eventually, showers that are finally
developing off the southwest Oregon coast as of mid-afternoon,
will also work their way onshore this evening and overnight. The
greatest coverage initially will be across the Coast Range (Coos
and Douglas Counties). Showers should then continue to spread
inland Saturday morning reaching the west slopes of the Cascades
and most of the Siskiyous. While many areas will likely see at
least a few sprinkles, precipitation amounts are expected to
light in most areas - generally from a few hundredths to maybe
around a tenth of an inch. The greatest chances of seeing amounts
between a tenth and quarter of an inch appear to be across the
Cascades and adjacent foothills of eastern Douglas and Jackson
Counties.
With the residual frontal zone and associated weak low level mass
convergence still lingering across southern Oregon Saturday
afternoon/evening, along with some insolation and a deeper mixed
boundary layer environment, there appears to be at least some
small risk of isolated thunderstorms for a 6-9 hour period, and we
did not deviate too much from the previous forecast in that
regard. Obviously, brief locally heavy downpours and gusty winds
would be possible with any thunderstorms that might develop during
this time period.
Miller/WFO Portland
LONG TERM...Saturday Night through Friday...
As the frontal zone stalls and effectively washes out Saturday
night/Sunday, a few lingering light showers will remain possible
over some of the Siskiyous and Cascades into Sunday, but the
probability of precipitation is expected to be diminishing pretty
rapidly with time Sunday morning.
Otherwise, as mid level ridging builds once again across northern
California and southwest Oregon Monday-Wednesday, temperatures are
expected to warm a few degrees each successive day from near-
slightly above seasonal normals to 15+ degrees above normal in
many locations by Wednesday. Most medium range deterministic and
ensemble guidance has some representation of a large scale upper
trof and associated surface low/frontal system approaching the
coast toward the end of the 7-day forecast window, which would
bring the next change of organized precipitation. However, there
is some uncertainty on timing this far out, with some ensemble
members supporting a slower and/or more offshore solution, which
would, of course, delay the onset of precip chances.
Miller/WFO Portland
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...None.
Pacific Coastal Waters...Small Craft Advisory from 2 AM Saturday to
11 AM PDT Sunday for PZZ356-376.
DW/KeeneThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 2:32 AM PDT | Beach Hazards Statement | MFR | Coos, Curry, Douglas | 29 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2021Every hazardous seas warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.